Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 9, NWS Gray, ME

July 1, 2004Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 1, 2004, 6:46 PM EDT for Grafton County, New Hampshire. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2004, 6:46 PM EDT (22:46 UTC)
Expired
Jul 1, 2004, 7:45 PM EDT
In force
59 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Grafton County, NH

The radar

The Portland,ME radar (KGYX), 122 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 4:10 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2004-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2004-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 012246
SVRGYX
NHC009-012345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
643 PM EDT THU JUL 1 2004

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE
  THIS INCLUDES THE CITY OF PLYMOUTH

* UNTIL 745 PM EDT

* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GROTON...OR ABOUT 11 MILES SOUTHWEST OF
  PLYMOUTH...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLYMOUTH AT 710 PM EDT

REPORT WIND DAMAGE OR LARGE HAIL TO THE NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN GRAY MAINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

LAT...LON 4366 7190 4359 7180 4380 7155 4393 7165

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:58 PM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 1, 1:58 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
158 PM EDT THU JUL 1 2004

.SHORT TERM...
TONIGHT AND FRIDAY...
CONVECTION DEVELOPING OVER UPSTATE NY WILL CONTINUE TO DEVELOP AND
MOVE E INTO NEW HAMPSHIRE AND MAINE LATE THIS AFTERNOON AND EVENING
ALL AHEAD OF AN APPROACHING FRONTAL SYSTEM. FORECAST WILL CONTINUE TO
REFLECT SCATTERED CONVECTION TONIGHT WITH MOST NUMEROUS ACTIVITY IN
THE MTNS.  STRONGEST ACTIVITY WILL BE IN THE EVENING.  FRONT VRY SLOW
TO MOVE E ON FRIDAY SO A CONTINUED THREAT OF SCATTERED SHOWERS WILL
PERSIST AT LEAST THROUGH THE FIRST HALF OF THE DAY BEFORE CLEARING
FINALLY TAKES HOLD LATE IN THE DAY FRIDAY FFROM WEST TO EAST. &&

.LONG TERM...
FRIDAY NIGHT AND BEYOND...
HIGH PRES IN QUEBEC WILL CREST OVER THE REGION ON SAT AND START
MOVING OUT TO SEAS ON SUN.  CLOUDS WILL INCREASE SUN AS THE LOW
IN THE GREAT LAKES HEADS FOR THE SAINT LAWRENCE ON MONDAY AND
DRAGS A COLD FRONT ACROSS THE REGION MON NIGHT.  LOOKS LIKE
SHOWERS WILL HOLD OFF UNTIL AFTER MIDNIGHT SUN NIGHT AND CONT INTO
MON. CLEARING MON NIGHT INTO TUE.  ANOTHER SYSTEM MOVES IN TO
BRING ANOTHER THREAT OF SHOWERS IN FOR WED.
&&

.MARINE...
SHORT TERM...TONIGHT AND FRIDAY...A FLOW OF SOUTH TO
SOUTHWEST WINDS WILL PREVAIL...POSSIBLY GUSTING TO AROUND 20 KT
EARLY TONIGHT WITH SEAS RUNNING 2-4 FEET. IN SOME OF THE
SCATTERED THUNDERSTORMS SOME BRIEF STRONG GUSTY WINDS ARE
POSSIBLE IN THE EVENING. CONDITIONS SHOULD STAY BELOW SMALL CRAFT
ADVISORY LEVELS THROUGH THE NEXT 24 HOURS AS WEAK PRESSURE GRADIENT
WINDS PERSIST.

LONG TERM...FRIDAY AND BEYOND...
LIGHT WINDS SHOULD KEEP CONDS BELOW SCA.
&&

.AVIATION...
VFR CONDS CONT THROUGH THE AFTERNOON ALTHO SCATTERED CLOUDS DVLPG
AROUND 4000 FEET.  CONVECTION DEVELOPING OVER UPSTATE NY WILL
CONTINUE TO DEVELOP AND MOVE E INTO NEW HAMPSHIRE AND MAINE LATE
THIS AFTERNOON AND EVENING.  TERMINALS REFELCT THIS TIMING OF
DVLPG SCATTERED THUNDERSTORMS.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
Hazardous weather outlook, Jul 1, 3:38 AM EDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
338 AM EDT THU JUL 1 2004

MEZ007>009-012>014-018>028-NHZ001>010-013-014-010938-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
338 AM EDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE
THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND EARLY TONIGHT.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:25 PM EDTSevere Thunderstorm WarningGYXCoos50 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.